Vitamin B6 is a water-soluble vitamin that can result in nerve damage when too much is taken in the form of supplements. B6 is found naturally in most grains such as flax and wheat. Many vitamin supplements and diet pills also contain more than the daily requirements of vitamin B6.
B6 toxicity, also known as B6 overdose, is rare and most doctors are unfamiliar with it. It's becoming more common as manufacturers are adding B6 supplements to many vitamins and fortifying cereals.
Symptoms commonly include a feeling of pins and needles, like nails being driven into you, generally in your hands and feet or anywhere else in your body where you've sustained nerve damage in the past. However, instead of pain, symptoms may include numbness. Either is refered to as neuropathy. Anytime you eat foods with certain forms of vitamin B in them (B1, B3, B6), your symptoms worsen for many hours. B6 toxicity is usually reversible by avoiding foods with vitamin B in them for 6 months to 3 years.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.